Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 539, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 25, 2008, 3:53 PM CDT for Lauderdale County, Mississippi. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2008, 3:53 PM CDT (20:53 UTC)
- Expired
- Jun 25, 2008, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:25 PM CDT | TSTM WND DMG | Collinsville, MS | SEVERAL LARGE LIMBS DOWN IN COLLINSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 252052 SVRJAN MSC075-252145- /O.NEW.KJAN.SV.W.0539.080625T2053Z-080625T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 353 PM CDT WED JUN 25 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 445 PM CDT * AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COLLINSVILLE...OR 12 MILES NORTHWEST OF MERIDIAN. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLLINSVILLE BY 425 PM CDT... COLLINSVILLE BY 430 PM CDT... MARTIN BY 435 PM CDT... MARTIN BY 440 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3258 8875 3245 8875 3246 8890 3258 8891 TIME...MOT...LOC 2053Z 259DEG 2KT 3250 8886 $$ BANNAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:59 AM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 10:59 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CDT WED JUN 25 2008 .UPDATE...ISOLATED CONVECTION WAS DEVELOP ACROSS THE SOUTHWESTERN ZONES EARLY ALREADY. STILL LOOKS LIKE THE LINGERING BOUNDARY OVER THE NORTHERN GULF WILL MOVE INLAND THROUGH THE DAY. IN THE MEANTIME... LIGHT SOUTHERLY WINDS CONTINUE AROUND THE CWA...WITH DEWPOINTS NEAR 70 AT MOST SITES. LOOKING FOR TYPICAL DIURNAL ACTIVITY TO DEVELOP BY EARLY AFTERNOON. SOUNDINGS SHOW GOOD LAPSE RATES FROM 850-700 MB. OF COURSE MOISTURE IS BETTER SOUTH...BUT PW VALUES AROUND JAN WERE STILL ABOUT 1.5IN. WILL CONTINUE ISOLATED SEVERE WORDING IN THE HWO FOR THE ENTIRE AREA...THERE WAS THE POTENTIAL FOR MICROBURST ACTIVITY IN ALL QUADS...SLIGHTLY LOWER TO THE NORTHWEST WHERE MOISTURE MAY BE A LITTLE LESS. WITH ALL OF THE SAID...DID NOT MAKE ANY ADJUSTMENTS TO THE CURRENT FORECAST. ISOLATED TO SCATTERED POPS WERE GOOD. TEMPS WERE OK. && .AVIATION...ISOLATED THUNDERSTORMS WERE DEVELOPING AROUND THE AREA EARLY...HEZ AND MAYBE TVR WILL SEE THE IMPACTS OVER THE NEXT HOUR OR TWO. OTHERWISE...WILL MAINTAIN VCTS AT ALL SITES THROUGH THE EARLY AFTERNOON. MAY HAVE TO ADJUST THE TIMING FOR POSSIBLE THUNDERSTORMS AT EACH SITE. RIGHT NOW...HBG MAY SEE THUNDERSTORM ACTIVITY BY 18Z. JAN MAY SEE A FEW SHOWERS IN THE AREA ALSO BY 18Z. FOR THE REST OF THE AREA WILL MAINTAIN LATE AFTERNOON ACTIVITY...GENERALLY DEVELOPING AROUND 21Z. BEYOND 03Z...MAY HOLD ON TO VCSH FOR LINGERING SHOWERS THRU 6Z. WILL ALSO MAINTAIN PATCHY FOG FROM AROUND 9Z-12Z. THE SCENARIO WILL LIKELY BE THE SAME FOR THURSDAY...WITH STORMS DEVELOPING EARLY ACROSS THE SOUTH AND MOVING NORTH THROUGH THE MORNING AND AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 70 89 70 / 45 35 59 21 MERIDIAN 92 67 88 67 / 31 35 62 27 VICKSBURG 93 68 88 71 / 48 32 56 16 HATTIESBURG 93 69 88 70 / 36 23 67 29 NATCHEZ 90 69 86 70 / 50 20 66 26 GREENVILLE 95 69 89 71 / 25 27 45 16 GREENWOOD 93 70 88 71 / 25 33 50 19 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 7
Hazardous weather outlook, Jun 25, 3:46 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT WED JUN 25 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 262100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 346 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE FOR THE ENTIRE OUTLOOK AREA THROUGH THE EVENING. WIND GUSTS TO 70 MPH AND GOLF BALL SIZED HAIL WILL BE POSSIBLE. BRIEF DOWNPOURS LEADING TO PONDING OF WATER ON ROADWAYS WILL BE LIKELY. SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE OUTLOOK AREA. THE STORMS WILL MOVE INTO THE MOIST AND UNSTABLE ATMOSPHERE OVER THE REGION. IN ADDITION... HEATING...COMBINED WITH COOL AND DRY AIR ALOFT WILL MAINTAIN THE POTENTIAL FOR STRONG TO SEVERE STORMS THROUGH THE EVENING. MUCH OF THE THUNDERSTORM ACTIVITY WILL DIMINISH WITH THE LOSS OF HEATING SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN THURSDAY FOR THE NORTHWEST PORTIONS OF THE OUTLOOK AREA. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MOIST AND UNSTABLE ATMOSPHERE PLANTED OVER THE ARKLAMISS. AS THE SYSTEM PASSES...DEVELOPING STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. VERY HEAVY RAINFALL WILL BE LIKELY FOR THE ENTIRE AREA LEADING TO PONDING OF WATER IN LOW LYING AREAS. OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 25, 2:05 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG WESSON 31.70N 90.40W
06/25/2008 COPIAH MS EMERGENCY MNGR
POWER OUTAGES, TREES DOWN, AND WINDOWS AND A ROOF BLOWN
OFF OF A STORE IN WESSON.
0135 PM HAIL WESSON 31.70N 90.40W
06/25/2008 E1.75 INCH COPIAH MS EMERGENCY MNGR
GOLF BALL SIZED HAIL IN WESSON.
&&
ETLocal storm report, Jun 25, 2:40 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND DMG 2 W MORGANTOWN 31.31N 89.95W
06/25/2008 MARION MS LAW ENFORCEMENT
A FEW TREES DOWN ON MORGANTOWN ROAD.
&&
ETSpecial weather statement, Jun 25, 2:40 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT WED JUN 25 2008 MSZ065-066-073-074-252010- COVINGTON MS-JONES MS-FORREST MS-LAMAR MS- 240 PM CDT WED JUN 25 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF SANFORD AT 240 PM CDT...MOVING NORTHEAST AT 12 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN COVINGTON...FORREST...JONES AND LAMAR COUNTIES...INCLUDING THE CITIES OF COLLINS AND PETAL...SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, Jun 25, 2:49 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG WESSON 31.70N 90.40W
06/25/2008 COPIAH MS EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN IN THE WESSON AREA.
0149 PM HAIL PURVIS 31.14N 89.41W
06/25/2008 E0.25 INCH LAMAR MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED ON HIGHWAY 11
0158 PM TSTM WND DMG PURVIS 31.14N 89.41W
06/25/2008 LAMAR MS EMERGENCY MNGR
A POWERLINE AND TREE WERE BLOWN DOWN AT THE INTERSECTION
OF MITCHELL ROAD AND ALDON ROAD.
&&
HAMRICKLocal storm report, Jun 25, 3:03 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 4 N SANDY HOOK 31.09N 89.80W
06/25/2008 E0.75 INCH MARION MS EMERGENCY MNGR
PENNY SIZED HAIL REPORTED ON HWY 35.
&&
ETLocal storm report, Jun 25, 3:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG HATTIESBURG 31.31N 89.31W
06/25/2008 FORREST MS EMERGENCY MNGR
3 TREES BLOWN DOWN NEAR THE FORREST EOC OFFICE ON HWY 11.
0240 PM HAIL 2 N PETAL 31.37N 89.25W
06/25/2008 E0.75 INCH FORREST MS EMERGENCY MNGR
PENNY SIZE HAIL WAS REPORTED AND ONE TREE WAS BLOWN DOWN
IN THE LEEVILLE COMMUNITY.
&&
JFAIRLYThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 53 min |
| Jun 24, 7:15 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 45 min |
| Jun 24, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 41 min |
| Jun 24, 7:50 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 55 min |
| Jun 24, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 49 min |
| Jun 24, 8:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 41 min |
| Jun 24, 8:25 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 31 min |
| Jun 24, 8:31 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 59 min |
| Jun 25, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 28 min |
| Jun 25, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 27 min |
| Jun 25, 12:16 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 21 min |
| Jun 25, 12:24 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 39 min |
| Jun 25, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 26 min |
| Jun 25, 12:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 39 min |
| Jun 25, 12:58 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 32 min |
| Jun 25, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 46 min |
| Jun 25, 1:16 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 29 min |
| Jun 25, 1:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 54 min |
| Jun 25, 1:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 23 min |
| Jun 25, 1:29 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 46 min |
| Jun 25, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren | 43 min |
| Jun 25, 1:40 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 50 min |
| Jun 25, 1:51 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 39 min |
| Jun 25, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 51 min |
| Jun 25, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 42 min |
| Jun 25, 2:12 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 48 min |
| Jun 25, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 50 min |
| Jun 25, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 13 min |
| Jun 25, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 26 min |
| Jun 25, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 18 min |
| Jun 25, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 28 min |
| Jun 25, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 44 min |
| Jun 25, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 42 min |
| Jun 25, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Jun 25, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 27 min |
| Jun 25, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 27 min |
| Jun 25, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 40 min |
| Jun 25, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 50 min |
| Jun 25, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 65 min |
| Jun 25, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 16 min |
| Jun 25, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 48 min |
| Jun 25, 4:24 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 14 min |
| Jun 25, 5:35 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 15 min |
| Jun 25, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.